Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 17, NWS Memphis, TN

September 3, 2021Decatur County, Hardin County, Tennessee

NWS Memphis, TN issued this river flood advisory at Sep 3, 2021, 11:52 AM CDT for Decatur County, Hardin County, Tennessee. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Sep 3, 2021, 11:52 AM CDT (16:52 UTC)
Expired
Sep 6, 2021, 12:38 PM CDT
In force
3 days
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Decatur County, TN, Hardin County, TN

The radar

The Memphis radar (KNQA), 149 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tennessee River at Savannah (SAVT1).

Action stage
365 ft
Minor stage
370 ft
Moderate stage
375 ft
Major stage
388 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03593500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

627 
WGUS84 KMEG 031652
FLSMEG

Flood Advisory
National Weather Service Memphis TN
1152 AM CDT Fri Sep 3 2021

...The National Weather Service in Memphis has issued a Flood 
Advisory for the following rivers in Tennessee...

  Tennessee River at Savannah

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternative route.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at weather.gov/memphis.

The next statement will be issued as conditions warrant.

&&


TNC039-071-050500-
/O.NEW.KMEG.FL.Y.0017.210903T1652Z-210908T1700Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1152 AM CDT Fri Sep 3 2021

The National Weather Service in Memphis has issued a

* Flood Advisory for
  the Tennessee River at Savannah.
* From this morning to early Wednesday afternoon.
* At 11:15 AM CDT Friday the stage was 365.0 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is expected to rise to a crest of 365.6 feet 
  early Monday morning. Additional rises are possible thereafter.
* Impact...At 366.0 feet, Campsites along Towboat Lane are flooding.


&&

LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
      3501 8823 3501 8838

$$
5 follow-up statements
781 
WGUS84 KMEG 041630
FLSMEG

Flood Advisory
National Weather Service Memphis TN
1130 AM CDT Sat Sep 4 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Tennessee River at Savannah

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

If you encounter a flooded roadway, turn around and find an 
alternative route.

Additional information is available at weather.gov/memphis.

The next statement will be issued as conditions warrant.

&&


TNC039-071-060430-
/O.EXT.KMEG.FL.Y.0017.000000T0000Z-210907T0600Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1130 AM CDT Sat Sep 4 2021

...The Flood Advisory is now in effect until early Tuesday morning...

The Flood Advisory continues for
  the Tennessee River at Savannah.
* Until early Tuesday morning.
* At 10:15 AM CDT Saturday the stage was 365.1 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is expected to slowly rise to a flat crest of 
  365.4 feet Sunday night then quickly fall on Monday.
* Impact...At 365.0 feet, Cornstalk Road going to Nightingale Lane 
  is flooded at Cypress Pond Slough.


&&

LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
      3501 8823 3501 8838

$$

MJ
591 
WGUS84 KMEG 050248
FLSMEG

Flood Advisory
National Weather Service Memphis TN
948 PM CDT Sat Sep 4 2021

...The Flood Advisory is extended for the following rivers in 
Tennessee...

  Tennessee River at Savannah

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternative route.

Additional information is available at weather.gov/memphis.

The next statement will be issued as conditions warrant.

&&


TNC039-071-061500-
/O.EXT.KMEG.FL.Y.0017.000000T0000Z-210907T2300Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
948 PM CDT Sat Sep 4 2021

...The Flood Advisory is now in effect until Tuesday evening...

The Flood Advisory continues for
  the Tennessee River at Savannah.
* Until Tuesday evening.
* At 9:15 PM CDT Saturday the stage was 365.1 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is expected to rise to a crest of 365.4 feet 
  early Monday morning.
* Impact...At 365.0 feet, Cornstalk Road going to Nightingale Lane 
  is flooded at Cypress Pond Slough.


&&

LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
      3501 8823 3501 8838

$$

mm
847 
WGUS84 KMEG 051605
FLSMEG

Flood Advisory
National Weather Service Memphis TN
1105 AM CDT Sun Sep 5 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Tennessee River at Savannah

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternative route.

Additional information is available at weather.gov/memphis.

The next statement will be issued as conditions warrant.

&&


TNC039-071-070415-
/O.EXT.KMEG.FL.Y.0017.000000T0000Z-210907T1100Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1105 AM CDT Sun Sep 5 2021

...The Flood Advisory is now in effect until Tuesday morning...

The Flood Advisory continues for
  the Tennessee River at Savannah.
* Until Tuesday morning.
* At 10:15 AM CDT Sunday the stage was 365.0 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is expected to hold steady around 365.0 feet 
  through this evening, then begin a rapid fall by Monday morning.
* Impact...At 365.0 feet, Cornstalk Road going to Nightingale Lane 
  is flooded at Cypress Pond Slough.


&&

LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
      3501 8823 3501 8838

$$

MJ
776 
WGUS84 KMEG 060239
FLSMEG

Flood Advisory
National Weather Service Memphis TN
939 PM CDT Sun Sep 5 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Tennessee River at Savannah

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternative route.

Additional information is available at weather.gov/memphis.

The next statement will be issued as conditions warrant.

&&


TNC039-071-071100-
/O.CON.KMEG.FL.Y.0017.000000T0000Z-210907T1100Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
939 PM CDT Sun Sep 5 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Tennessee River at Savannah.
* Until Tuesday morning.
* At 9:15 PM CDT Sunday the stage was 365.0 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is expected to rise to a crest of 365.0 feet 
  just after midnight tonight.
* Impact...At 365.0 feet, Cornstalk Road going to Nightingale Lane 
  is flooded at Cypress Pond Slough.


&&

LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
      3501 8823 3501 8838

$$
524 
WGUS84 KMEG 061738
FLSMEG

Flood Advisory
National Weather Service Memphis TN
1238 PM CDT Mon Sep 6 2021

...The Flood Advisory is cancelled for the following rivers in 
Tennessee...

  Tennessee River at Savannah

TNC039-071-061845-
/O.CAN.KMEG.FL.Y.0017.000000T0000Z-210906T1738Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1238 PM CDT Mon Sep 6 2021

...The Flood Advisory for the Tennessee River at Savannah has been 
cancelled...

The Flood Advisory is cancelled for
  the Tennessee River at Savannah.
* At 9:15 PM CDT Sunday the stage was 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river has crested and will continue to fall.


&&

LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
      3501 8823 3501 8838

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Sep 3, 9:58 AM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Sep 3, 9:58 AM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
958 AM CDT Fri Sep 3 2021

.UPDATE...
The subtropical ridge continues to build over the Southern Plains,
extending east into the Mid-South today. Weak geopotential height
rises at 500 mb imply subsidence and should result in dry weather
across the region through at least midday tomorrow. We'll see
another weak Cu field develop today, but more widespread high
clouds will persist through this afternoon. Temperatures will be
near to just slightly below climatology with highs in the
mid/upper 80s. We continue to monitor a weak cold front that will
move into the area Saturday night, bringing the next chance for
precipitation. Current forecast remains on track.

MJ

&&

.PREV DISCUSSION... /issued 346 AM CDT Fri Sep 3 2021/

DISCUSSION...

Meteorological Fall is here and morning temperatures are kinda
Fall-ish. Some of our coolest locations have already fallen below
60 degrees this morning with most of the Midsouth in the low to
middle 60s. There are some clouds across the area that may prevent
much more cooling before sunrise, but most of the early risers
across the Midsouth will be greeted by temperatures in the upper
50s to mid 60s. Afternoon highs will climb into the middle to
upper 80s.

A 593dm ridge centered over Arkansas will keep us dry today and
Saturday. Tomorrow night the ridge will sink south along the Gulf
Coast. A weak cold front associated with a northern stream broad
trough over the Great lakes into Missouri will approach
northeastern Arkansas, southern Missouri and northwest Tennessee.
The front will likely stall early Sunday before a shortwave
arrives Sunday afternoon helping to nudge it farther South.
Northeast Arkansas, southern Missouri and northwest Tennessee may
begin see a few showers Saturday night, but showers and
thunderstorms are expected area wide on Sunday. No strong or
severe thunderstorms are expected and rainfall totals should be
around one quarter to one half of an inch. Some areas, mainly
along and east of the Mississippi river could climb into the low
90s Saturday. Clouds and rain should keep daytime temperatures in
the low to middle 80s Sunday.

The upper level trough will shift east of the Midsouth Sunday
night into early Monday. Dry conditions should return to the
Midsouth.

Expect afternoon highs in the middle to upper 80s early next week.
Morning lows will be fairly nice, in the 60s.

Another cold front is expected to move across the Midsouth
Wednesday. Moisture return ahead of the front looks minimal, so I
am doubtful that we will see any substantial rainfall. The GFS
brings quite a bit more rain to the area Wednesday than any other
guidance I came across this morning. After midweek, we should see
slightly cooler temperatures and dry conditions. Dew points
Thursday morning should be in the 50s across most of the Midsouth
giving us another brief glimpse of Fall. Expect lows in the
upper 50s to mid 60s and highs in the mid 80s Thursday and Friday.
Next weekend looks warmer and dry.

30

&&

.AVIATION...
/12z TAFs/

Jackson, McKellar Airport, has some reduced visibility and the
visibility may decrease in the next hour or two before clearing
up. However, even this visibility will be in the VFR category. VFR
conditions and light winds will be the main story for all sites
for the next 24 hours. TLSJr

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.

&&
Hazardous weather outlook, Sep 3, 3:11 AM CDT, 8 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
311 AM CDT Fri Sep 3 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-041015-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
311 AM CDT Fri Sep 3 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.